IV Contrast Agents and Adverse Events in Neurointerventional Procedures

PLEASE NOTE:   Posts made to this forum should not be considered as the expressed opinions of, nor should be considered endorsed by, the Medication Safety Officer’s Society (MSOS) or the Institute for Safe Medication Practices (ISMP). 

Make sure your email is up-to-date
In order to continue to receive updates from MSOS, as well as forum posts and other valuable information as a member of MSOS, please be sure to update your email address with us, whenever it changes. If you need assistance doing so, please send an email to jgold@ismp.org

1 post / 0 new
Matthew T. Beaulac
Matthew T. Beaulac's picture
Offline
Last seen: 3 months 2 weeks ago
Joined: 09/02/2016 - 08:20
IV Contrast Agents and Adverse Events in Neurointerventional Procedures

Hello,

I’m interested in seeing if any of my colleagues at other facilities have been experiencing an increase in adverse events associated with the use of IV contrast in neurointerventional endovascular procedures.

To summarize briefly, we have recently observed an increase in events where these patients have experienced symptoms of stroke, seizure and encephalopathy post neurointerventional procedures with subsequent recovery. One common feature among these patients is the unexpected presence of IV contrast in the brain post procedure.

I would like to know if other facilities have experienced similar events and if you’ve been able to identify any common links between cases such as specific contrast agent(s) or any other factors.

Thank you in advance.

Matt

Matthew.t.beaulac@lahey.org

Tags: